Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Nov 17, 2013, 9:45 PM EST for 9 counties in West Virginia. It was in force for 60 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 9:45 PM EST (02:45 UTC)
- Expired
- Nov 17, 2013, 10:45 PM EST
- In force
- 60 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV
The radar
The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 9:48 PM EST | TSTM WND GST 46 | 1 Wsw Alma, WV | MEASURED AT THE CONAWAY RAWS STATION |
| Nov 17, 9:50 PM EST | TSTM WND GST 60 | Harrisville, WV | |
| Nov 17, 10:14 PM EST | TSTM WND DMG | Salem, WV | LINES DOWN AND STREET OBSTRUCTION ALONG MAIN ST. AND SOUTH ST. IN SALEM |
| Nov 17, 10:14 PM EST | TSTM WND DMG | Salem, WV | TREES DOWN IN SALEM ALONG BUFFALO CALF ROAD AND IN CUSTER ADDITION ALONG DOLL RUN. |
| Nov 17, 10:14 PM EST | TSTM WND GST 0 | Salem, WV | LINES DOWN AND STREET OBSTRUCTION ALONG MAIN ST. AND SOUTH ST. IN SALEM |
| Nov 17, 10:35 PM EST | TSTM WND GST 52 | 1 E Bridgeport, WV | |
| Nov 17, 10:40 PM EST | TSTM WND GST 37 | Jane Lew, WV | REPORT VIA TWITTER |
| Nov 17, 10:45 PM EST | TSTM WND DMG | Salem, WV | TREES DOWN IN SALEM ALONG BUFFALO CALF ROAD AND IN CUSTER ADDITION ALONG DOLL RUN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 7:21 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 2.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS51 KRLX 180245
SVRRLX
WVC001-017-021-033-041-085-091-095-097-180345-
/O.NEW.KRLX.SV.W.0079.131118T0245Z-131118T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
945 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...PHILIPPI...AUDRA STATE PARK...
DODDRIDGE COUNTY IN WEST VIRGINIA...
EXTREME NORTH CENTRAL GILMER COUNTY IN WEST VIRGINIA...
HARRISON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLARKSBURG...
NORTHERN LEWIS COUNTY IN WEST VIRGINIA...
RITCHIE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HARRISVILLE...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
TYLER COUNTY IN WEST VIRGINIA...
NORTHEASTERN UPSHUR COUNTY IN WEST VIRGINIA...
* UNTIL 1045 PM EST
* AT 943 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES NORTH OF WEST UNION TO PENNSBORO TO 7 MILES SOUTH OF
NORTH BEND STATE PARK...OR ALONG A LINE EXTENDING FROM 11 MILES
EAST OF MIDDLEBOURNE TO 8 MILES EAST OF HARRISVILLE TO 8 MILES
SOUTHWEST OF HARRISVILLE...MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEWOOD...SHINNSTON...SALEM...NUTTER FORT...LUMBERPORT...JACKSON
MILL...ENTERPRISE...BRIDGEPORT...BELINGTON AND ANMOORE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
100 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST MONDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM EST MONDAY MORNING FOR CENTRAL
KENTUCKY AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3911 7982 3899 7992 3912 8128 3913 8130
3935 8101 3957 8082 3948 8071 3944 8055
3947 8047 3944 8028 3940 8020 3941 8011
3939 8008 3946 7993 3944 7989 3931 7989
3923 7980
TIME...MOT...LOC 0246Z 271DEG 61KT 3950 8063 3925 8084
3913 8107
$$
301 follow-up statement
302
WWUS51 KRLX 180316
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 PM EST SUN NOV 17 2013
WVC085-095-180326-
/O.CAN.KRLX.SV.W.0079.000000T0000Z-131118T0345Z/
TYLER WV-RITCHIE WV-
1016 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR RITCHIE AND TYLER COUNTIES IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3911 7982 3899 7992 3908 8085 3910 8081
3913 8082 3924 8066 3947 8047 3944 8028
3940 8020 3941 8011 3939 8008 3946 7993
3944 7989 3931 7989 3925 7984 3923 7980
TIME...MOT...LOC 0316Z 271DEG 61KT 3948 7997 3923 8018
3912 8042
$$
WVC001-017-021-033-041-091-097-180345-
/O.CON.KRLX.SV.W.0079.000000T0000Z-131118T0345Z/
LEWIS WV-HARRISON WV-GILMER WV-DODDRIDGE WV-BARBOUR WV-TAYLOR WV-
UPSHUR WV-
1016 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EST
FOR NORTHEASTERN UPSHUR...TAYLOR...BARBOUR...SOUTHEASTERN
DODDRIDGE...EXTREME NORTH CENTRAL GILMER...HARRISON AND NORTHERN
LEWIS COUNTIES...
AT 1011 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF MCGEE TO STONEWOOD TO JACKSON MILL...
OR ALONG A LINE EXTENDING FROM FAIRMONT TO CLARKSBURG TO 6 MILES
NORTHWEST OF WESTON...MOVING EAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JANE
LEW...FLEMINGTON...GRAFTON...GALLOWAY...TYGART LAKE STATE PARK...
KNOTTSVILLE...THORNTON...HODGESVILLE...MOATSVILLE...CENTURY...
VOLGA...PHILIPPI...AUDRA STATE PARK...NESTORVILLE AND BELINGTON
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
100 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3911 7982 3899 7992 3908 8085 3910 8081
3913 8082 3924 8066 3947 8047 3944 8028
3940 8020 3941 8011 3939 8008 3946 7993
3944 7989 3931 7989 3925 7984 3923 7980
TIME...MOT...LOC 0316Z 271DEG 61KT 3948 7997 3923 8018
3912 8042
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 7:56 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 17, 7:56 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EST SUN NOV 17 2013
.SYNOPSIS...
A STRONG COLD FRONT CROSSES OVERNIGHT WITH DAMAGING WIND GUSTS
POSSIBLE...ESPECIALLY NEAR THE FRONT. DRIER/TURNING COLDER
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
730 PM UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
REMAINDER OF EXTREME NORTHEAST KENTUCKY AND WESTERN HALF OF WEST
VIRGINIA TIL 1 AM MONDAY.
630 PM UPDATE...TORNADO WATCH CONTINUES FOR SOUTHEAST OHIO AND
EXTREME NORTHEAST KENTUCKY TIL MIDNIGHT. OTHERWISE...NO SIGNIFICANT
CHANGE TO PREVIOUS FORECAST.
PREVIOUS DISCUSSION...
MODELS CONTINUE TO SHOW A STRONG LOW LEVEL JET IN ADVANCE OF A COLD
FRONT. WITH A GOOD LINE OF CONVECTION HAVING DEVELOPED TO THE
WEST...WILL EXTEND THE WIND ADVISORY TO INCLUDE SOUTHERN COUNTIES AS
WELL. WILL HAVE TO CLOSELY MONITOR SOUTHEAST OHIO AND NORTHERN WEST
VIRGINIA FOR THE THREAT OF EVEN STRONGER WINDS AS THE LINE OF STORMS
AND COLD FRONT APPROACH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
POST FRONTAL ENVIRONMENT TO BE LARGELY QUIET...ALTHOUGH THERE IS
SOME LOW CONFIDENCE FOR UPSLOPE SNOW SHOWERS OVER THE HIGHEST RIDGES
MONDAY NIGHT. GFS TOUCHING ON THIS MORE THAN THE NAM...ALTHOUGH SREF
ALSO HINTS AT LIGHT QPF DURING THIS TIME FRAME AS WELL. 850MB TEMPS
ONLY IN THE -6C RANGE HOWEVER...SO MAY END UP REMOVING THESE IN
UPCOMING FORECASTS. AS IT STANDS...ONLY HAVE ISOLATED SLIGHT CHANCE
POPS IN FOR A FEW OF THE RIDGES.
WILL HAVE SOME WIND TO DEAL WITH MONDAY INTO MONDAY NIGHT IN THE
STRONG PRESSURE GRADIENT AND WITH THE DOWN GLIDING WIND BEHIND THE
COLD FRONT. MOUNTAIN GUSTS OVER 30KTS NOT OUT OF THE
QUESTION...BUT WILL SUBSIDE BY DAWN TUESDAY.
ASIDE FROM THIS...HIGH PRESSURE DOMINATES THE SHORT TERM. MAX TEMPS
CRASH ON TUESDAY IN THE COLDER AIRMASS...AND WILL NOT GET OUT OF THE
40S...AND SHOULD SEE TEMPS DROP BELOW FREEZING BOTH MONDAY NIGHT AND
TUESDAY NIGHT IN LARGELY CLEAR SKIES...LESS THE NORTHEAST MOUNTAINS
AS MENTIONED FOR WEAK NORTHWEST UPSLOPE MONDAY NIGHT. SURFACE HIGH
PRESSURE DRIFTS TO THE NORTHEAST BY MID WEEK...WITH RETURN FLOW
PROVIDING A SLOW WARM UP.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MAINLY ZONAL FLOW MID WEEK WITH SOME UPPER RIDGING TAKING HOLD BY
WEEKS END. THINGS BECOME A LITTLE MURKY HEADING INTO NEXT WEEKEND
WITH SPLIT FLOW DEVELOPING AMID A RATHER STRONG UPPER TROF ACROSS
THE NE CONUS. GENERALLY FOLLOWED HPC THROUGHOUT.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
00Z MONDAY THRU 00Z TUESDAY...
BIG FEATURE THIS PERIOD WILL BE GUSTY AND POTENTIALLY DAMAGING
WINDS WITH A COLD FRONT EARLY TONIGHT.
A STRONG LOW LEVEL SOUTHERLY JET WILL CONTINUE AHEAD OF A STRONG
COLD FRONT...WHICH WILL MOVE RAPIDLY EASTWARD ACROSS THE AREA EARLY
TONIGHT. A BAND OF SHOWERS AND FEW THUNDERSTORMS WILL BE ALONG AND
AHEAD OF THIS STRONG COLD FRONT...PROVIDING MVFR CONDITIONS AT
TIMES. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH ANY STRONG CONVECTION
AND WITH THE COLD FRONT ITSELF. BRIEF IFR CONDITIONS ARE ALSO
POSSIBLE ALONG AND BEHIND THE COLD FRONT...BUT CONDITIONS WILL
RAPIDLY IMPROVE TO VFR NOT FAR BEHIND THE FRONT.
06Z TO 12Z...FROM WEST TO EAST...WINDS WILL SUBSIDE AND SKIES WILL
CLEAR.
AFTER 12Z. VFR...WITH SCT CU LOWLANDS AND SCT-BKN CU MOUNTAINS.
WINDS WILL PICK UP A BIT FROM THE WEST BY 16Z WITH GUSTS TO NEAR 20
MPH.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM TO HIGH .
ALTERNATE SCENARIOS: TIMING OF SHOWERS AND COLD FRONT COULD VARY
AND HOUR OR TWO.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H H H M L L H H H H H
HTS CONSISTENCY H M H H M M H H H H H H
BKW CONSISTENCY H H H H H H M L M H H H
EKN CONSISTENCY H H H H H H M M M H H H
PKB CONSISTENCY H H H H M L H H H H H H
CKB CONSISTENCY H H H H H H M M H H H H
AFTER 00Z TUESDAY...
NO WIDESPREAD IFR IS EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR OHZ066-067-075-076-
083>087.
KY...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR VAZ003-004.
&&
SYNOPSIS...RPY/MZ/30
NEAR TERM...RPY/JMV
SHORT TERM...26
LONG TERM...30
AVIATION...JMVHazardous weather outlook, Nov 17, 9:40 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 940 PM EST SUN NOV 17 2013 KYZ105-WVZ005>011-013>020-024>032-039-040-190245- LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 940 PM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ066-067-075-076-083>087-VAZ003-004-WVZ033>038-046-047- 190245- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 940 PM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 17, 8:54 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST ALBANY 39.22N 82.20W
11/17/2013 E60 MPH ATHENS OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1300970
50Local storm report, Nov 17, 9:02 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST SOUTH SHORE 38.72N 82.96W
11/17/2013 E60 MPH GREENUP KY TRAINED SPOTTER
&&
EVENT NUMBER RLX1300971
TAXSpecial weather statement, Nov 17, 9:27 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
927 PM EST SUN NOV 17 2013
OHZ076-WVZ008>011-015>020-027>031-180330-
BRAXTON WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-GILMER WV-HARRISON WV-
JACKSON WV-KANAWHA WV-LEWIS WV-PLEASANTS WV-RITCHIE WV-ROANE WV-
TYLER WV-WASHINGTON OH-WIRT WV-WOOD WV-
927 PM EST SUN NOV 17 2013
...SPECIAL WEATHER STATEMENT FOR EASTERN WASHINGTON COUNTY IN
SOUTHEAST OHIO...AND RITCHIE...ROANE...TYLER...EASTERN WOOD...WIRT...
WESTERN BRAXTON...CALHOUN...NORTHERN CLAY...DODDRIDGE...GILMER...
NORTHWESTERN HARRISON...SOUTHEASTERN JACKSON...EXTREME NORTHERN
KANAWHA...NORTHWESTERN LEWIS AND PLEASANTS COUNTIES IN WEST VIRGINIA
UNTIL 1030 PM EST...
AT 924 PM EST...A LINE OF SHOWERS WITH STRONG WIND GUSTS WERE
LOCATED ALONG A LINE FROM 5 MILES NORTHWEST OF ST. MARYS TO 9 MILES
NORTH OF RIPLEY TO 9 MILES EAST OF PROCTORVILLE...MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR HIGHLAND AROUND 945 PM...CENTER POINT
AROUND 1000 PM...WALLACE AROUND 1015 PM AND CAMDEN AROUND 1030 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 117 AND 122 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 24
AND 80.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3959 8090 3960 8084 3948 8071 3944 8053
3947 8049 3946 8041 3855 8077 3855 8168
3895 8150 3957 8126 3959 8123 3958 8104
3955 8103 3961 8095
30Local storm report, Nov 17, 9:31 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
931 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST CATLETTSBURG 38.40N 82.60W
11/17/2013 E40 MPH BOYD KY PUBLIC
REPORT VIA TWITTER
&&
EVENT NUMBER RLX1300972
TAXLocal storm report, Nov 17, 9:33 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST 3 SSE WILLIAMSTOWN 39.36N 81.43W
11/17/2013 M53 MPH WOOD WV ASOS
&&
EVENT NUMBER RLX1300973
TAXLocal storm report, Nov 17, 9:42 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG 1 NNE IRONTON 38.55N 82.67W
11/17/2013 LAWRENCE OH 911 CALL CENTER
TREES DOWN ON STATE ROUTE 93 JUST NORTH OF
IRONTON...TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1300974
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:16 PM EST | Severe Thunderstorm Warning | RLX | Pleasants, Wood | 59 min |
| Nov 17, 8:52 PM EST | Special Weather Statement | RLX | Cabell, Wayne | 53 min |
| Nov 17, 8:58 PM EST | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam, Wirt, Wood | 47 min |
| Nov 17, 9:27 PM EST | Special Weather Statement | RLX | Braxton, Calhoun, Doddridge, Gilmer, Pleasants, Ritchie and 3 more | 63 min |
| Nov 17, 9:44 PM EST | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Lewis and 4 more | 61 min |
| Nov 17, 9:49 PM EST | Special Weather Statement | RLX | Boone, Clay, Kanawha, Lincoln, Logan, Putnam | 56 min |
| Nov 17, 10:01 PM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, Mingo, Raleigh and 1 more | 59 min |
| Nov 17, 10:09 PM EST | Special Weather Statement | RLX | McDowell, Raleigh, Wyoming | 66 min |
| Nov 17, 10:14 PM EST | Severe Thunderstorm Warning | RLX | Boone, Braxton, Clay, Fayette, Kanawha, Nicholas and 1 more | 61 min |
| Nov 17, 10:40 PM EST | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Harrison, Lewis, Pocahontas, Randolph and 3 more | 65 min |
| Nov 17, 11:10 PM EST | Special Weather Statement | RLX | Pocahontas | 50 min |
| Nov 17, 11:29 PM EST | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 46 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.